Sep 7, 2011
I was sexually assaulted on july 3rd. I went to the ER and was put on atripla. i took it for 6 weeks. I had negative elisa on the first day and like 32 days out. on my ninth week i developed an itchy throat, then on saturday night i started getting green mucuous and a dry cough. my temperature when i took it was 99.5 or below. i went back to the er on monday night and my temperature was fine and she said i had a bad cold. she looked in my throat and there was no redness but i had some small swollen lymph nodes in my neck she said from the cold. in addition i have stuffy nose and blow all day. my question is it this the acute syndrome? i though it is flu-like and occurs within the first month. this is driving me crazy. i wrote to you before and i trust your opinion. and with my ocd i can read it over and over. i think you are brave how you help so many people through these anxiety moments when you yourself is struggling with this horrible disease. dont forget your karma. thanks.
| Response from Dr. Frascino
Sorry to hear about the assault. A course of HIV post-exposure prophylaxis (PEP) is 28 days. There is no reason to take it for longer than that.
The symptoms of HIV ARS generally manifest two to three weeks after infection. Your symptoms are most consistent with a common cold.
I would recommend you follow the post-PEP HIV-testing guidelines, which recommend HIV-antibody tests at four-to-six weeks, three months and six months from the date of exposure. If your OCD and anxiety are troublesome, seek counseling and a trial of anti-anxiety medications.
My good-luck karma is on its way.
Be well. Good luck.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Are The Odds Of Getting HIV From Erotic Massage?
- Does Sore On Penis Mean I Have AIDS?
- Is White Tongue An Acute Symptom Of AIDS?
- Tingling In Feet Worried It Could Be Ars
- Ache In Testicles After Open Mouth Kissing Worried I Have HIV
- Burning Penis After Touching Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.